Couldn't find what you looking for?

TRY OUR SEARCH!

Hi aI am new to this forum and I am hooping some one can give me some advice? My doctor has just prescribed  Metformin for my type 2 diabetes. Please can someone explain what type of side effects I may get from these? I am very worried because when I told my friend that I would be taking these tablets she said she had heard lots of bad things about them, so now I feel a bit scared about taking them.

Loading...

All medications come at risk of side effects, and just because there may be side effects does not necessarily mean that you will get them, in fact some people have no side effects from metformin at all. Your medication should come with a full list of possible side effects but I will list some of the more common ones which 1 in 10 people may experience. Many people suffer from gastric complaints such as diarrhoea, stomach cramps and nausea.Even if you do suffer from any of these thay are likely to improve once your body gets use to the new medication. other symptoms can include muscle pain, sleepiness, decreased appetite and general discomfort, again these effects are likely to wear off with time. there are more serious side effects such as lactic acidosis and anaemia, but thesee are very rare. metformin can affect different people in different ways. the good news is that metformin can have positive effects such as weight loss and improvement of the cardiovascular system. Speak to your doctor regarding your concerns and see if he can start you off on a small dose which can be built upover time. On the whole metformin is  a fantastic medication to help control your blood sugar level

Reply

Loading...

Hi there! I believe your doctor has prescribed 500mg 2x/day or even 1x/day? Both are small doses and should give none of mild side-effects. Besides the side effects already mentioned before another one that you might have and find strange is a metallic taste on your mouth. That is not a nice feeling but it should disappear as soon as your body gets used to the medication. The serious side-effect lactic acidosis give symptoms like trouble with breathing, shortness of breath with muscle pain, cold and blue hands sometimes irregular heartbeats , tiredness and some other symptoms. But is very rare. because it is consider a safe drug is the first choice in almost all national guidelines to treat diabetes

.

Reply

Loading...